MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90495
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the physician followed the standard procedure to introduce the subject balloon into the patient anatomy.The subject balloon ruptured when inflating pressure reached to 6 atm.Physician removed the whole system and found that the tip of the intermediate catheter was deformed.The physician replaced the subject balloon with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the balloon catheter was found to be flattened/crushed.The peel away sheath was found to be present on the balloon catheter.There were no visual defects noted the balloon.During functional inspection, balloon burst/ruptured functional test was performed.The balloon could be inflated; however, the leakage was noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event balloon burst/ruptured could not be confirmed; however, the leakage was noticed during the analysis.The device failed to meet specification when received, due to the damage noted.Additional information received indicated that the device was prepared for use as per the directions for use, the device was confirmed to be in good condition prior to use on the patient, continuous flush was set up and maintained and the patients anatomy was described as 'severely torturous'.The device was returned.There were no visual defects noted to the balloon.The balloon catheter was found to be flat/crushed.There was balloon leak noted during the functional test.It is probable that the severely tortuous anatomy may have caused friction, damages to the leakage during use.An assignable code of not confirmed will be assigned to the as reported "balloon burst/ruptured during use" as the defect was no confirmed during the analysis.An assignable cause of procedural factors will be assigned to the as analyzed "balloon leaked during use" and "balloon catheter flat/crushed", as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
FLOWGATE2 8F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17546814
Report Number3012931345-2023-00190
Device Sequence Number7420712
Product Code DQY
UDI-Device Identifier00815742004953
UDI-Public00815742004953
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/19/2024
Device Catalogue Number90495
Device Lot Number0000135021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS CATALYST 7 ASPIRATION CATHETER (STRYKER)
Patient Age76 YR
Patient SexMale